MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC NON-THREADED INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC NON-THREADED INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2900163
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual and optical examination identified that the tip of the instrument has cracked down near the shaft.The cutting edge of the blade is dulled from what appears to be repeated use.This dulling could have led to more pressure being needed till the material was overloaded and broke.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care provider via a manufacturer representative regarding a patient with stenosis for plif.It was reported that intra-operatively, ring curette was broken.There was no fragments of the implant or instrument remaining in the patient.There were no patient symptoms or complications as a result of this event.There was no treatment or additional surgery performed as a result of this event.The product came in contact with patient but there was no harm to the patient.

Brand Name
NON-THREADED INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10902861
Report Number1030489-2020-01692
Device Sequence Number19166576
Product Code LXH
UDI-Device Identifier00885074038308
UDI-Public00885074038308
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2900163
Device Catalogue Number2900163
Device Lot NumberIM15L025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1